MEDTRONIC HEART VALVES DIVISION COREVALVE TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Back to Search Results |
| Model Number |
MCS-P4-23-AOA |
| Medical Device Problem Codes |
Gradient Increase (1270); Material Integrity Problem (2978); Patient Device Interaction Problem (4001); Device Stenosis (4066)
| Health Effect - Clinical Codes |
Aortic Valve Stenosis (1717); Cardiomyopathy (1764); Death (1802); Dyspnea (1816); Cardiac Enzyme Elevation (1838); Hemorrhage/Blood Loss/Bleeding (1888); Ischemia (1942); Pleural Effusion (2010); Thrombus (2101); Thrombosis/Thrombus (4440); Heart Failure/Congestive Heart Failure (4446); Cough (4457); Melena (4480)
| Date of Event |
01/30/2019
Type of Reportable Event
Death
Additional Manufacturer Narrative
Product analysis: the device remains implanted; therefore, no product analysis can be performed.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information that three years, eleven months, twenty-five days following the implant of this transcatheter bioprosthetic valve, a probable valve thrombus was noted on the prosthetic valve.An echocardiogram showed a gradient of 37 mm hg, an increase from 26 mm hg following valve implant.Four years, one month, fourteen days following valve implant, the gradients had returned to normal limits.Four years, nine months, twenty-eight days following valve implant, a transthoracic echocardiogram (tte) showed the aortic valve peak gradient was 86 mm hg and the mean gradient was 51 mm hg.Four years, ten months, nineteen days following valve implant, an electrocardiogram (ecg) was performed and elevated transvalvular gradients were incidentally noted.Four years, eleven months, seventeen days following valve implant, a tte showed aortic stenosis of the bioprosthetic valve as a result of pannus or superimposed thrombus.It was reported the aortic valve area index was severely reduced 0.65 and the aortic valve mean gradient was 55 mm hg.Medication was continued for presumed aortic valve thrombus.Five years, one month, five days following the implant of the valve, the patient died of cardiovascular complications reported as related to the aortic stenosis.No autopsy was performed.
Additional Manufacturer Narrative
Updated data: b5.Additional information was received that approximately two and half months prior to the patient¿s death, hospice was initiated.No further details of treatment were reported.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information that three years, eleven months, twenty-five days following the implant of this transcatheter biopros thetic valve, a probable valve thrombus was noted on the prosthetic valve.An echocardiogram identified a gradient of 37 millimeters of mercury (mmhg).Of note, at the time of discharge post valve implant the gradient was 26 mmhg.Four years, one month, fourteen days following the implant of this transcatheter bioprosthetic valve, the transvalvular gradients returned to normal.Four years, nine months, twenty-nine days following valve implant.A gastrointestinal (gi) bleed occurred in the setting of oral anticoagulation which was required for the valve thrombosis.Therapy included trial intravenous heparin for anticoagulation with possible transition to novel oral anticoagulant (noac).The patient had no history of coagulopathy issues or other blood disorders.Four years, ten months, nine days after the valve implant, the patient was admitted for worsening cough, dyspnea on exertion and melena.Treatment for the gi bleed included a blood transfusion of five units of packed red blood cells and medication.It was noted that the patient had a history of arteriovenous malformations (avm) that were recently cauterized.The oral anticoagulation medication was continued for the thrombosis.Electrocardiogram was performed four years, ten months, nineteen days after the valve implant, and elevated transvalv ular gradients were incidentally noted.No treatment was required for the elevated gradients.No adverse patient effects were reported.Additional information was received that four years, eleven months, seventeen days post valve implant a transthoracic echocardiogram showed aortic stenosis due to bioprosthetic valve failure as a result of pannus or superimposed thrombus.It was reported the aortic valve area index was severely reduced 0.65 and the aortic valve mean gradient was noted as 55 mmhg.Medication was continued for presumed aortic valve thrombus.No adverse patient effects were reported.Additional information was received that four years, nine months, twenty-eight days following valve implant, a transthoracic echocar diogram (tte) showed the av peak gradient was 86 mm hg and the mean gradient was 51 mm hg.Medication treatment continues.No adverse patient effects were reported.Additional information was reported that four years, ten months, twenty-four days following the implant of this transcatheter biopro sthetic valve the worsening cough, dyspnea on exertion and melena resolved.The previously reported thrombus was considered resolved four days following its onset.Five years, one month and five days following the implant of the valve, the patient died of cardiova scular complications reported as related to the aortic stenosis.No autopsy was performed.Additional information was received that approximately two and half months prior to the patient¿s death, hospice was initiated.No further details of treatment were reported.Additional information indicated that approximately four years, ten months, nine days following the implant of this transcatheter bi oprosthetic valve, an electrocardiogram showed new cardiac wall motion abnormalities consistent with takotsubo cardiomyopathy, a sudden weakening of the left ventricle usually the result of severe stress.This was later reported as acute decompensated heart failure.The following day, a transthoracic echocardiogram showed an ejection fraction of 30-35%.A chest x-ray showed bilateral pleural effusions and bilateral lower lobe consolidation.Blood laboratory work showed an increased troponin level (with a peak of 9.98) which was deemed to likely be demand ischemia due to stress related cardiomyopathy.Diuretic medication, intravenous and oral, were administered with adequate diuresis.Per the physician, these changes were not related to the medtronic valve nor related to a coronary occlusion.
Additional Manufacturer Narrative
Updated/corrected data: b2, b3, b5, d8, g1, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.